Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 241, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 1, 2006, 5:56 PM CDT for Marion County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 1, 2006, 6:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marion County, AL
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:24 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 2:24 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 224 PM CDT THU JUN 1 2006 .SHORT TERM...(TONIGHT - FRIDAY NIGHT) ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS TEMPERATURES HEAT UP. MODELS HAVE BEEN DELAYING THE ARRIVAL OF A MUCH ANTICIPATED COLD FRONT THE PAST FEW RUNS AND IT MAY NOT CLEAR THE AREA UNTIL LATE FRIDAY NIGHT OR EARLY SATURDAY. POPS AND TEMPS WILL BE ADJUSTED ACCORDINGLY WITH RAIN CHANCES STILL LOOKING BEST DURING THE DAY FRIDAY. WILL KEEP CHANCE WORDING FOR MOST AREAS FRIDAY NIGHT AS THE TIMING HAS BEEN DELAYED AGAIN. .LONG TERM...(SATURDAY - THURSDAY) NO REAL CHANGES TO THIS TIME PERIOD FROM PREVIOUS FORECAST WITH UPPER RIDGE TO OUR WEST AND TROUGH ACROSS THE EAST. THIS WILL BRING LOWER HUMIDITIES AND MORE PLEASANT TEMPERATURES. AN UPPER LOW IS STILL FORECAST TO DROP DOWN AND SET UP OVER GEORGIA AND THE CAROLINAS WITH NORTHWEST FLOW CONTINUING ACROSS ALABAMA THROUGH THURSDAY. TEMPERATURES SHOULD SLOWLY INCREASE THROUGH THE WEEK BUT THE INTENSE HEAT IS STILL EXPECTED TO REMAIN ACROSS THE CENTRAL AND SOUTHERN PLAINS. NOTHING MORE THAN ISOLATED RAIN CHANCES EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 81 62 82 / 50 60 30 10 ANNISTON 68 82 64 83 / 50 60 30 10 BIRMINGHAM 69 82 63 82 / 50 60 30 10 TUSCALOOSA 70 85 64 86 / 40 60 30 10 CALERA 69 83 64 83 / 40 60 30 10 AUBURN 69 83 66 83 / 30 60 40 20 MONTGOMERY 69 86 66 87 / 30 60 40 20 TROY 69 85 66 85 / 20 60 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88
Hazardous weather outlook, Jun 1, 12:42 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1242 PM CDT THU JUN 1 2006 ALZ011>015-017>050-021745- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1242 PM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. KSL
In the hours before
Special weather statement, Jun 1, 2:56 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT THU JUN 1 2006 ALZ012-012045- LAMAR- 256 PM CDT THU JUN 1 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 345 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHEAST OF VERNON...MOVING WEST-NORTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VERNON THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
Special weather statement, Jun 1, 4:45 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 445 PM CDT THU JUN 1 2006 ALZ012-012215- LAMAR- 445 PM CDT THU JUN 1 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 515 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER DETROIT...MOVING WEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DETROIT THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 61
Special weather statement, Jun 1, 5:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CDT THU JUN 1 2006 ALZ011-012245- MARION- 515 PM CDT THU JUN 1 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 545 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WESTON...SHOWING LITTLE MOVEMENT. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON AND HAMILTON THROUGH 545 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 61
Special weather statement, Jun 1, 5:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT THU JUN 1 2006 ALZ011-012315- MARION- 544 PM CDT THU JUN 1 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 615 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 10 MILES WEST OF HACKLEBURG TO HACKLEBURG...MOVING NORTHEAST AT 5 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR HACKLEBURG THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS ARE ALSO POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 61
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.